Title

On the Cohomology of Invariant Variational Bicomplexes

Document Type

Article

Journal/Book Title/Conference

Acta Applicanda

Volume

41

Issue

1-3

Publisher

Springer

Publication Date

1995

First Page

3

Last Page

19

DOI

10.1007/BF00996103

Abstract

Let Pi = E rarr M be a fiber bundle and let Gamma be an infinitesimal Lie transformation group acting onE. We announce various new results concerning the cohomology of the Gamma invariant variational bicomplex (OHgr Gamma *,* (Jinfin(E)), dH, dV) and the associated Gamma invariant Euler-Lagrange complex. As one application of our general theory, we completely solve the local invariant inverse problem of the calculus of variations for finite-dimensional infinitesimal Lie transformation groups.

Comments

Originally Published by Springer in Acta Applicandae Mathematicae http://www.springerlink.com/content/g14n61h22h180347/

Abstract available through remote link. Publisher requires a subscription to access article fulltext.